Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 17, NWS Jackson, KY

July 21, 2013Floyd County, Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 21, 2013, 3:24 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 3:24 PM EDT (19:24 UTC)
Expired
Jul 21, 2013, 6:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:05 PM EDTFLASH FLOODNw Alvin, KYONE FOOT OF WATER IS FLOWING OVER WEDDINGTON LANE IN EMMA. THE WATER IS STILL FLOWING OVER THE ROADWAY.
Jul 21, 4:10 PM EDTFLASH FLOODCorn Fork Hollow, KYCREEK HAS LEFT ITS BANKS AND WAS FLOWING AT A DEPTH OF AT LEAST ONE FOOT OVER CORN FORK HOLLOW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WGUS53 KJKL 211924
FFWJKL
KYC071-195-212230-
/O.NEW.KJKL.FF.W.0017.130721T1924Z-130721T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 630 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR DUAL POL ESTIMATES INDICATE THAT
  TWO TO TWO AND ONE QUARTER INCHES OF RAIN HAS FALLEN NEAR THE 
  US HIGHWAY 23 CORRIDOR FROM THE BULL CREEK AREA SOUTH TO NEAR 
  STANVILLE. HEAVIEST RAIN THROUGH 430 PM WILL FALL IN THE
  BETSY LAYNE TO COAL RUN AREAS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALLEN...ALLEN CITY...ALUBA...ALVIN...ARKANSAS...BAMMER...BEAVER
  JUNCTION...BETSY LAYNE...BOLDMAN...COAL RUN...CORN FORK HOLLOW...
  DANA...DWALE...ENDICOTT...GULNARE...HAROLD...HONAKER...IVEL...
  JUSTELL...LANCER...MARTIN AND MCCOMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3758 8278 3764 8277 3769 8274 3770 8260
      3767 8254 3762 8253 3748 8255 3752 8271

$$

PELTON
2 follow-up statements
857 
WGUS73 KJKL 212019
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SUN JUL 21 2013

KYC071-195-212230-
/O.CON.KJKL.FF.W.0017.000000T0000Z-130721T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-FLOYD KY-
419 PM EDT SUN JUL 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FLOYD AND
NORTHWESTERN PIKE COUNTIES UNTIL 630 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO THE 
WARNING AREA. THESE WILL BRING ANOTHER HALF OF AN INCH TO AN 
INCH OF RAIN TO MUCH OF THE WARNING AREA THROUGH 530 PM EDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ALLEN...ALLEN CITY...ALUBA...ALVIN...ARKANSAS...BAMMER...BEAVER
JUNCTION...BETSY LAYNE...BOLDMAN...COAL RUN...CORN FORK HOLLOW...
DANA...DWALE...ENDICOTT...GULNARE...HAROLD...HONAKER...IVEL...
JUSTELL...LANCER...MARTIN AND MCCOMBS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BRUSHY 
FORK...BUFFALO CREEK...LEVISA FORK...TACKETT BRANCH...TOLLAGE 
CREEK...TOLER CREEK...LEFT FORK TOLER CREEK...JOHNS CREEK...BIG 
BRANCH...HOME BRANCH...CORN FORK...CLARK BRANCH...WHITE OAK BRANCH...
SYCAMORE CREEK...BULL CREEK...RIGHT FORK BULL CREEK...BEAVER CREEK...
LEFT FORK BEAVER CREEK...SPURLOCK CREEK...IVY CREEK...MARE 
CREEK...COWPEN CREEK...WEDDINGTON BRANCH AND STONECOAL CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3758 8278 3764 8277 3769 8274 3770 8260
      3767 8254 3762 8253 3748 8255 3752 8271

$$

PELTON
147 
WGUS73 KJKL 212227
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT SUN JUL 21 2013

KYC071-195-212241-
/O.EXP.KJKL.FF.W.0017.000000T0000Z-130721T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-FLOYD KY-
627 PM EDT SUN JUL 21 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL FLOYD
AND NORTHWESTERN PIKE COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM
EDT...

CALLS TO COUNTY OFFICIALS AND SPOTTER REPORTS INDICATE THAT EXCESS 
RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA. STREAMS AND 
CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... 
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3758 8278 3764 8277 3769 8274 3770 8260
      3767 8254 3762 8253 3748 8255 3752 8271

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:36 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 21, 1:36 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
136 PM EDT SUN JUL 21 2013

.UPDATE...
ISSUED AT 135 PM EDT SUN JUL 21 2013

ALTHOUGH DAY IS NOT QUITE UNFOLDING HOW IT WAS ORIGINALLY THOUGHT
OUT. IT LOOKS LIKE SOME CELLS ARE NOT STARTING TO POP UP TO THE EAST
OF JACKSON WITH DECENT LOOKING CU OBSERVED TO THE NORTH. IT LOOKS
LIKE WE SHOULD SEE THINGS FILL IN AS WE HEAD THROUGH THE REMAINDER OF
THE DAY. AGAIN...WATCHING FOR ANY TRAINING CELLS FOR THE POTENTIAL
FOR SOME FLASH FLOODING. WILL UPDATE GRIDS TO REFLECT CURRENT
TRENDS...BUT SHOULD NOT IMPACT ZFP FORECAST.

UPDATE ISSUED AT 1047 AM EDT SUN JUL 21 2013

SHOWERS AND STORMS JUST SPREADING INTO SOUTH CENTRAL KENTUCKY AND
SHOULD CONTINUE TO EXPAND THROUGH THE MORNING. HIGH PW'S SUPPORT GOOD
RAINFALL POTENTIAL THROUGH THIS EVENING. NO UPDATE PLANNED AT THIS
TIME.

UPDATE ISSUED AT 929 AM EDT SUN JUL 21 2013

BOUNDARY HAS BECOME STALLED FROM EAST TO WEST OVER EASTERN KENTUCKY
THIS MORNING WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ALREADY PROGRESSING EAST ACROSS THE AREA. LOOKING UPSTREAM...LOTS OF
WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT ONGOING IN SOUTH
CENTRAL KENTUCKY. IT LOOKS LIKE THIS ACTIVITY SHOULD DEVELOP AND
DRIFT EAST-NORTHEAST THROUGH THE MORNING AND AFTERNOON HOURS. GIVEN
THE POTENTIAL FOR TRAINING STORMS...GOING TO GO AHEAD WITH THE FLASH
FLOOD WATCH. 1 HOUR FLASH FLOOD GUIDANCE IS JUST OVER AN INCH AND A
HALF IN THE SOUTHWESTERN ZONES...WITH JUST OVER 2 INCHES ELSEWHERE.
IF CELLS CONTINUE TO TRAIN...THIS KIND OF RAIN WOULD BE A
POSSIBILITY. IN FACT...LMK RADAR IS ALREADY SHOWING SOME AREAS OF 2
INCH RAINFALL IN THE PAST HOUR. GIVEN THE TRENDS A WATCH SEEMS
JUSTIFIED. OTHERWISE...MADE SOME ADJUSTMENTS TO TEMPERATURES AS
PRECIPITATION WILL LIKELY KEEP TEMPERATURES A BIT LOWER SO WILL BACK
OFF ON HIGHS TODAY.

UPDATE ISSUED AT 640 AM EDT SUN JUL 21 2013

UPDATED THE FORECAST GRIDS TO ESTABLISH BETTER TIMING OF SOUTHERLY PASSAGE
OF SHOWERS AND STORMS ACROSS EASTERN KENTUCKY THIS MORNING. RADAR
IMAGERY REVEALS THAT CURRENT ACTIVITY IS NOT MAKING ITS WAY SOUTH AS
QUICKLY AS ORIGINALLY THOUGHT. THE NEW GRIDS REFLECT THIS...BUT
OVERALL THE CHANGES MADE WILL NOT AFFECT THE ZONE FORECAST TEXT
PRODUCT ENOUGH TO WARRANT ISSUING AN UPDATE AT THIS TIME. ALSO
INGESTED THE LATEST HOURLY OBSERVATION DATA TO ESTABLISH NEW TRENDS
IN HOURLY TEMPERATURES...DEWPOINTS...AND WINDS.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 307 AM EDT SUN JUL 21 2013

CHALLENGING FORECAST FOR THE PERIOD TODAY THROUGH TOMORROW. THE
MODELS ALL AGREE THAT A SOUTHWARD MOVING COLD FRONT WILL SPAWN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH OUT THE DAY
TODAY THROUGH THE END OF THE DAY ON MONDAY. THE ISSUE WILL BE EXACTLY
WHERE SHOWERS AND STORMS WILL FIRST BEGIN TO FIRE AND HOW WIDESPREAD
THEY WILL BECOME. THE SOLUTION...A BLEND OF THE NAM12 AND SREF MODELS
TO CREATE THE PRECIPITATION PROBABILITY AND SKY COVER FORECAST FOR
THE SHORT TERM. THESE TWO MODELS SEEMED TO PRODUCE THE MOST
REASONABLE SOLUTIONS FOR TIMING AND EVOLUTION OF PRECIPITATION AND
THE PROGRESSION OF THE FRONT. ONCE THE COLD FRONT MAKES IT WAY TO THE
SOUTHERN PART OF THE FORECAST AREA EARLY TODAY...IT IS PROGGED TO
MOVE SLOWLY NORTHWARD AS A WARM FRONT BY THE END OF THE DAY. AFTER A
BRIEF LULL...THE BOUNDARY WILL AGAIN DRIFT SOUTHWARD AND STALL OUT. A
SERIES OF DISTURBANCES ARE THEN EXPECTED TO MOVE ALONG IT...SPARKING
FURTHER SHOWER AND STORM ACTIVITY TONIGHT AND TOMORROW.

TEMPERATURES WILL BE MUCH COOLER TODAY AND TOMORROW THAN THEY HAD
BEEN THE PAST SEVERAL DAYS. CLOUD COVER AND PRECIPITATION SHOULD ACT
TO KEEP TEMPERATURES FROM CLIMBING OUT OF THE LOWER 80S TODAY AND
TOMORROW. THE NAM MOS CAME IN MUCH COOLER THAN THE GFS MOS FOR TODAY
AND TOMORROW. BASED ON THE ANTICIPATED AFFECTS OF CLOUD COVER AND
RAIN ON TEMPERATURES...THE NAM GUIDANCE WAS USED TO CREATE THE
TEMPERATURE FORECAST FOR TODAY AND TOMORROW. THE QPF FORECAST WAS
CREATED USING THE NEWLY FORMULATED POP FORECAST AND HPCS LATEST
GUIDANCE. OVERALL IT LOOKS LIKE LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY CONCERN WITH ANY THUNDERSTORMS THAT FORM OVER THE NEXT FEW
DAYS.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 307 AM EDT SUN JUL 21 2013

TROUGHING ALOFT WILL BECOME ESTABLISHED OVER THE EASTERN U.S. DURING
THE PERIOD. SHORTWAVES DROPPING THROUGH THE BASE OF THE TROUGH WILL
SPUR WAVES OF SHOWERS AND THUNDERSTORMS. THE FIRST WILL BE EXITING
MONDAY NIGHT WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED DURING
THE EVENING. A SECOND SHORTWAVE WILL THEN PASS BY TUESDAY NIGHT AND
WEDNESDAY FORCING AT LEAST SCATTERED SHOWERS/STORMS. HEIGHTS ARE
PROGGED TO RISE TEMPORARILY THURSDAY NIGHT INTO FRIDAY NIGHT...
LIKELY PRODUCING A BRIEF AND RARE DRY SPELL FOR OUR AREA...BEFORE
THE TROUGH DIGS BACK IN ON SATURDAY FUELING ANOTHER ROUND OF SHOWERS
AND STORMS FOR THE WEEKEND.

THE REPEATING ROUNDS OF THUNDERSTORMS POSE A THREAT FOR FLASH
FLOODING THROUGH MID WEEK. PWATS DROP BELOW THE 2 INCH VALUES WE ARE
SEEING THIS WEEKEND BY MONDAY NIGHT...BUT STORM MOTIONS ARE PROGGED
TO ONLY BE AROUND 10 KTS. WILL CONTINUE TO MENTION THE THREAT FOR
ISOLATED FLASH FLOODING IN THE HAZARDOUS WEATHER OUTLOOK THROUGH
WEDNESDAY.

SEASONAL TEMPERATURES ARE FORECAST THROUGH THE PERIOD WITH HIGHS IN
THE LOW TO MID 80S. DEWPOINTS WILL LOWER LATE IN THE WORK WEEK AS A
SURFACE FRONT SLIPS TO OUR SOUTH. THIS SHOULD RESULT IN LOWS
DROPPING FROM AROUND 70 EARLY IN THE WEEK...TO THE LOW TO MID 60S
THURSDAY NIGHT AND FRIDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 135 PM EDT SUN JUL 21 2013

A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL CONTINUE TO PRODUCE
OCCASIONAL SHOWERS AND THUNDERSTORMS THROUGH THE REST OF TODAY. WHILE
A BREAK MAY OCCUR THIS EVENING...A SHORT WAVE TROUGH WILL PUSH ACROSS
THE AREA LATE TONIGHT INTO MONDAY BRINGING MORE WIDESPREAD RAIN TO
THE AREA. AS FOR THE REST OF THE DAY...BASED ON CURRENT RADAR
TRENDS...WOULD NOT ANTICIPATE MANY RESTRICTIONS AT THE TAF SITES AS
KLOZ AND SME ARE STUCK IN LIGHT RAIN AT THE MOMENT. BETTER
VISIBILITY/CEILING RESTRICTIONS WILL ARRIVE WITH THE SHORTWAVE LATE
TONIGHT AND DROPPED VISIBILITIES TO BETWEEN 1 AND 3 MILES WITH SOME
LOWER CIGS. WE WILL PROBABLY SEE A PERIOD OF LOWER VISIBILITIES AND
CEILINGS BUT WILL LET FUTURE TAF FORECAST HANDLE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...AR
LONG TERM...ABE
AVIATION...KAS
Hazardous weather outlook, Jul 21, 9:53 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
953 AM EDT SUN JUL 21 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
953 AM EDT SUN JUL 21 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. STORMS MOVING OVER THE
SAME AREAS COULD PRODUCE EXCESSIVE RAINFALL AND LEAD TO FLASH
FLOODING OF SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY EVENING AND AGAIN ON
SATURDAY. THROUGH MONDAY EVENING...STORMS MOVING OVER THE SAME AREAS
COULD PRODUCE EXCESSIVE RAINFALL AND LEAD TO FLASH FLOODING OF SMALL
CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY RAINFALL AMOUNTS GREATER THAN AN INCH OR
ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:44 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more33 hr
Jul 21, 11:20 AM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne6 hr
Jul 21, 2:33 PM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike4 hr
Jul 21, 3:19 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jul 21, 4:45 PM EDTAreal Flood AdvisoryJKLFloyd, Magoffin3 hr
Jul 21, 4:46 PM EDTAreal Flood AdvisoryJKLMagoffin, Morgan6 hr
Jul 21, 6:06 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more4 hr
Jul 21, 6:12 PM EDTAreal Flood AdvisoryJKLMenifee, Morgan, Wolfe6 hr
Jul 21, 6:23 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Wolfe67 min
Jul 21, 6:49 PM EDTFlash Flood WarningJKLMenifee, Morgan, Wolfe6 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.